Are Cataracts a Side Effect of Prostate Cancer Therapy Designed to Suppress Testosterone?

December 29, 2010

Men with prostrate cancer often pursue “androgen deprivation therapy,” or ADT, with treatment being either in the form of drugs, such as Lupron or Zoladex, or orchiectomy (i.e, removal of the testicles), in order to suppress testosterone.

In a recently concluded study of nearly 66,000 males with prostate cancer, researchers found a small but meaningful elevation in the incidence of cataract among patients pursuing androgen deprivation therapy.

The FDA already requires certain hormone treatments for prostate cancer, including Lupron, Zoladex, Trelstar and Eligard, to carry warnings about side effects such as diabetes and obesity.

Click here to read the abstract.

 

 



Comments

Jump down to form below to submit your own comments

One Response to “Are Cataracts a Side Effect of Prostate Cancer Therapy Designed to Suppress Testosterone?”

  • Dr. Pat Roberts

    Thank you for this valuable info on Prostate Cancer.

    Trackback URL
    http://eyedocnews.com/004430-are-cataracts-a-side-effect-of-prostate-cancer-therapy/trackback/

    Have insights to contribute? Please submit your comment below